Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 5, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 10, 2008, 1:10 PM CST for Robertson County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2008, 1:10 PM CST (19:10 UTC)
- Expired
- Jan 10, 2008, 1:45 PM CST
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Robertson County, TN
The radar
The Nashville radar (KOHX), 43 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 10, 11:33 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 101909 SVROHX TNC147-101945- /O.NEW.KOHX.SV.W.0005.080110T1910Z-080110T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 110 PM CST THU JAN 10 2008 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ROBERTSON COUNTY IN TENNESSEE... * UNTIL 145 PM CST * AT 104 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 11 MILES WEST OF ORLINDA...OR ABOUT 10 MILES NORTH OF SPRINGFIELD...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ORLINDA BY 125 PM CST... A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING FOR CENTRAL TENNESSEE. LAT...LON 3665 8657 3654 8664 3655 8693 3665 8689 TIME...MOT...LOC 1910Z 268DEG 30KT 3664 8681 $$ 04
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 10:32 AM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Jan 10, 10:32 AM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1032 AM CST THU JAN 10 2008 .DISCUSSION... UPDATED GRIDS AND ZONE PACKAGE TO CHANGE WORDING A BIT AND TO INCLUDE THE MENTION OF HAIL AND LOCALLY HEAVY RAINFALL. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Jan 10, 10:40 AM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1040 AM CST THU JAN 10 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-111645- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1040 AM CST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A POTENT COLD FRONT WILL MARCH INTO THE MID STATE LATE THIS AFTERNOON AND EVENING. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT THIS AFTERNOON. THE MAIN HAZARD WILL BE DAMAGING WINDS. LARGE HAIL AND ISOLATED TORNADOES CANNOT BE RULED OUT. THE COLD FRONT WILL BE IN METRO NASHVILLE AROUND 6 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. 04
In the hours before
Special weather statement, Jan 10, 9:49 AM CST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 949 AM CST THU JAN 10 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-101800- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 949 AM CST THU JAN 10 2008 ...ANOTHER ROUND OF SEVERE STORMS ACROSS MIDDLE TENNESSEE THIS AFTERNOON WARM AND MOIST AIR WILL MOVE RAPIDLY NORTH INTO MIDDLE TENNESSEE TODAY. STRONG SOUTHWEST WINDS ALOFT AND WIND SHEAR WILL COMBINE TO FORM STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. THE MAIN THREAT WITH STORMS WILL BE DAMAGING WINDS. ISOLATED TORNADOES CANNOT BE RULED OUT. 04
Special weather statement, Jan 10, 9:49 AM CST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 949 AM CST THU JAN 10 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-101800- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 949 AM CST THU JAN 10 2008 ...ANOTHER ROUND OF SEVERE STORMS ACROSS MIDDLE TENNESSEE THIS AFTERNOON... WARM AND MOIST AIR WILL MOVE RAPIDLY NORTH INTO MIDDLE TENNESSEE TODAY. STRONG SOUTHWEST WINDS ALOFT AND WIND SHEAR WILL COMBINE TO FORM STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. THE MAIN THREAT WITH STORMS WILL BE DAMAGING WINDS. ISOLATED TORNADOES CANNOT BE RULED OUT. 04
Local storm report, Jan 10, 1:02 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
102 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM HAIL CLARKSVILLE 36.56N 87.35W
01/10/2008 E0.88 INCH MONTGOMERY TN TRAINED SPOTTER
&&
JCOHENThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 12:03 PM CST | Areal Flood Advisory | OHX | Benton, Dickson, Houston, Humphreys, Montgomery, Stewart | 114 days |
| Jan 10, 12:22 PM CST | Tornado Warning | OHX | Montgomery | 23 min |
| Jan 10, 1:27 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 33 min |
| Jan 10, 1:35 PM CST | Severe Thunderstorm Warning | OHX | Lewis, Wayne | 25 min |
| Jan 10, 1:57 PM CST | Severe Thunderstorm Warning | OHX | Lewis, Maury | 33 min |
| Jan 10, 2:04 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 26 min |
| Jan 10, 2:17 PM CST | Tornado Warning | OHX | Maury | 28 min |
| Jan 10, 2:28 PM CST | Tornado Warning | OHX | Williamson | 32 min |
| Jan 10, 2:33 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 42 min |
| Jan 10, 2:36 PM CST | Tornado Warning | OHX | Lewis | 24 min |
| Jan 10, 2:41 PM CST | Areal Flood Advisory | OHX | Davidson, Giles, Hickman, Lawrence, Lewis, Marshall and 8 more | 181 days |
| Jan 10, 2:49 PM CST | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 41 min |
| Jan 10, 2:51 PM CST | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 24 min |
| Jan 10, 3:12 PM CST | Flash Flood Warning | OHX | Davidson, Lewis, Macon, Marshall, Maury, Rutherford and 5 more | 3 hr |
| Jan 10, 3:18 PM CST | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 37 min |
| Jan 10, 3:31 PM CST | Severe Thunderstorm Warning | OHX | Smith, Wilson | 21 min |
| Jan 10, 3:57 PM CST | Severe Thunderstorm Warning | OHX | Jackson | 33 min |
| Jan 10, 4:20 PM CST | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.